On the Mahler measure of the composition of two polynomials

G. Rhin; C. J. Smyth

Acta Arithmetica (1997)

  • Volume: 79, Issue: 3, page 239-247
  • ISSN: 0065-1036

How to cite


G. Rhin, and C. J. Smyth. "On the Mahler measure of the composition of two polynomials." Acta Arithmetica 79.3 (1997): 239-247. <http://eudml.org/doc/206978>.

author = {G. Rhin, C. J. Smyth},
journal = {Acta Arithmetica},
keywords = {polynomials; algebraic number; Mahler measure},
language = {eng},
number = {3},
pages = {239-247},
title = {On the Mahler measure of the composition of two polynomials},
url = {http://eudml.org/doc/206978},
volume = {79},
year = {1997},

AU - G. Rhin
AU - C. J. Smyth
TI - On the Mahler measure of the composition of two polynomials
JO - Acta Arithmetica
PY - 1997
VL - 79
IS - 3
SP - 239
EP - 247
LA - eng
KW - polynomials; algebraic number; Mahler measure
UR - http://eudml.org/doc/206978
ER -


  1. [BeZa] F. Beukers and D. Zagier, Lower bounds of heights of points on hypersurfaces, this volume, 103-111. 
  2. [BlMo] P. E. Blanksby and H. L. Montgomery, Algebraic integers near the unit circle, Acta Arith. 18 (1971), 355-369. Zbl0221.12003
  3. [Ca] J. W. S. Cassels, On a problem of Schinzel and Zassenhaus, J. Math. Sci. 1 (1966), 1-8. Zbl0147.30803
  4. [Do] E. Dobrowolski, On a question of Lehmer and the number of irreducible factors of a polynomial, Acta Arith. 34 (1979), 391-401. Zbl0416.12001
  5. [Fl1] V. Flammang, Sur la longueur des entiers algébriques totalement positifs, J. Number Theory 54 (1995), 60-72. 
  6. [Fl2] V. Flammang, Two new points in the spectrum of the absolute Mahler measure of totally positive algebraic integers, Math. Comp. 65 (1996), 307-311. Zbl0852.11058
  7. [RhSm] G. Rhin and C. Smyth, On the absolute Mahler measure of polynomials having all zeros in a sector, Math. Comp. 64 (1995), 295-304. Zbl0820.11064
  8. [ScZas] A. Schinzel and H. Zassenhaus, A refinement of two theorems of Kronecker, Michigan Math. J. 12 (1965), 81-84. 
  9. [Si] C. L. Siegel, The trace of totally positive and real algebraic integers, Ann. of Math. 46 (1965), 302-312. Zbl0063.07009
  10. [Sm1] C. J. Smyth, On the measure of totally real algebraic integers II, Math. Comp. 37 (1981), 205-208. Zbl0475.12001
  11. [Sm2] C. J. Smyth, The mean values of totally real algebraic integers, Math. Comp. 42 (1984), 663-681. Zbl0536.12006
  12. [Za] D. Zagier, Algebraic numbers close to both 0 and 1, Math. Comp. 61 (1993), 485-491. 
  13. [Zh] S. Zhang, Positive line bundles on arithmetic surfaces, Ann. of Math. (2) 136 (1992), 569-587. Zbl0788.14017

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.